Louisiana, 2019Flood in Louisiana, May 12 to 31, 2019
May 12 to 31, 2019 · NWS SHV · 1 event in 1 county or zone
Moderate flooding developed by the second week of May along the Ouachita River at Columbia as a result much above normal rainfall that fell across much of the Ouachita River basin of Central and Southern Arkansas and extreme Northern Louisiana since February 2019.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate flooding developed by the second week of May along the Ouachita River at Columbia as a result much above normal rainfall that fell across much of the Ouachita River basin of Central and Southern Arkansas and extreme Northern Louisiana since February 2019.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 12, 11:16 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, May 12, 11:16 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1216 PM CDT Sun May 12 2019
.AVIATION...
Some MVFR ceilings are hanging around at a number of sites, but
they should clear out this afternoon for western sites and towards
the evening for eastern sites. Otherwise, light, northerly winds
will dominate the forecast period as surface high pressure builds
into the region. /35/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 57 81 59 / 10 0 0 0
MLU 77 57 80 56 / 10 0 0 0
DEQ 76 50 79 55 / 10 0 10 0
TXK 76 54 80 57 / 10 0 0 0
ELD 76 53 80 55 / 10 0 0 0
TYR 76 57 81 59 / 10 0 0 10
GGG 77 57 81 58 / 10 0 0 0
LFK 79 58 83 60 / 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, May 12, 11:05 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1205 PM CDT Sun May 12 2019
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1205 PM CDT Sun May 12 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Isolated to scattered showers and thunderstorms will be possible
across much of East Texas, Southeast Oklahoma, adjacent sections
of Southwest Arkansas, and Western Louisiana Saturday, but no
hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.
07
Flood, Caldwell
- When
- May 12, 1:15 PM CST to May 31, 11:59 PM CST
- Where
- Caldwell County, 1.96 mi W of Blankston to 2.72 mi ESE of Blankston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 32.251, -92.163
A very wet winter and springtime season, characteristic of widespread rainfall amounts of 35-40+ inches across much of the Ouachita River basin of Central and Southern Arkansas, and extreme Northern Louisiana since February, resulted in consistently high water spilling downstream along the Ouachita River into Monroe and Columbia, Louisiana throughout much of April and all of May. This resulted in the Ouachita River in Columbia to climb above the moderate flood stage (67 feet) at 215 pm on May 12th, cresting at 68.2 ft at 540 am on the 22nd. A slow recession commenced afterwards, but the Ouachita River at Columbia remained above the 67 ft moderate flood stage through the end of the month. As a result, the Riverton and Columbia Lock and Dam recreational areas were flooded and closed, with moderate to severe flooding of lowland river bottoms observed between and near levee systems.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, May 12, 20191 death · $5,000 · 1 event
- Damaging Winds in North Carolina, May 12, 201952 kt wind · 8 events
- Flash Flooding and Damaging Wind in Louisiana, May 12, 201950 kt wind · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 12, 20196 events
- Damaging Winds in North Carolina, May 12, 2019$5,000 · 50 kt wind · 6 events
- Damaging Winds in Alabama, May 12, 201970 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 12, 201967 kt wind · 5 events
- Damaging Winds in Florida, May 12, 2019$6,000 · 55 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 12, 20194 events
- Damaging Winds in North Carolina, May 12, 2019$11,000 · 56 kt wind · 2 events
- Damaging Winds in Florida, May 12, 201959 kt wind · 3 events
- Damaging Winds in Georgia, May 12, 201950 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824126.